Jump to content

Samcro

Member Since 28 Mar 2013
Offline Last Active Apr 19 2014 01:27 AM

Topics I've Started

Isotretinoin & Tattoos

24 November 2013 - 12:54 PM

Hi all,

 

Has anyone ever got a tattoo whilst taking isotretinoin?  If so, what dosage were you on etc. 

 

Did the medication affect your tattoo design?  Did you encounter any problems??

 

All/any stories would be much appreciated.

 

Many thanks

 

Rob


Isotretinoin And Eyes

25 September 2013 - 02:37 PM

Hey everyone,

 

What treatments do you find work best for the side effect of dry, dull, and yellow eyes whilst on isotretinoin?  Curious to hear what everyone uses, how successful etc.  I find my drops work great, but only for a limited time - by the time I get home from work each day, I look like I need a liver transplant until I put my drops in again!

 

Any thoughts?

 

Rob


Isotretinoin And Jogging

13 August 2013 - 03:41 PM

Hey all,

 

Is anyone else out there experiencing big aches and pains, more than is normal, when doing strenous exercise, particularly jogging, when on isotretinoin??

 

I'm really struggling to make gains and its been some months training now because of the pain I'm getting from jogging.  I have all the appropriate footwear etc, fitted by experts, but still ache more than is normal, so much so that it can really hurt to even walk the next day.  I find I jog a long distance one day but then need around 3 days away from it before being able to tolerate it again.

 

I should probably preface this with the fact that I'm training to do a 10k which is in a few weeks time but as I said I'm really struggling to improve as Im finding I need too much time away before running again.

 

Anyone else know what I mean or has experienced the same thing??  And to the smart alec's out there I know it's not because im training too hard, or need to train more etc etc -  I'm convinced it's because of the meds - just curious to get everyones feedback and experiences.

 

Thanks in advance

Rob


Low My Experience Of Low Dose Isotretinoin Over High

26 June 2013 - 04:35 PM

I had begun to post a blog re: my experiences with Isotretinoin but being very lazy, had not updated it much at all.  So here I would like to provide my many years worth of experience of the medication, at varying doses etc, in the hope that it will help one of you out there.

 

I am a 29 year old male, weighing approx 80kg.

 

I first broke out with sever acne at the age of 15-16 and did all the usual things that teenages do with problem skin, clearsil, Benzoyl Peroxide etc, but of course to no effect.  I saw my local doctor and was prescribed a range of antibiotics and creams, but also to no effect.  My acne was very severe but not the cystic kind.  My face, neck, chest, back, and ass, were all extremely oily and covered in red bumps and stereotypical pustules.  I was quite easily one of the worst cases of acne at my entire school.  I'm sure I don't need to tell you what effect this has on ones confidence, social skills and general lust for life.  I hid as much as possible, avoided schoolmates by taking quiet routes to class, stayed late after the bell to avoid seeing people on my walk home, avoided all eye contact, stopped going out to social occasions, feined illness regularly on days which I deemed not worthy of going outside looking like I did; my mood bordered on suicidal and I could see no way out.  I became extremely paranoid about everything that touched my face.  I would need to wash whenever I came home from being outside, a few times a day at school, after every meal, and so on.

 

So....time to ride the tane train.  The dermatolgist, after himself trying various antibitoics on me decided it was time for Isotretinoin.  I began taking a course of 60mg for 6 months, with a further 3 month extension - I think I weighed a little less than I do now (80kg), but not much, and was 17 years old.  The Result - magic!  The side effects I remember were pretty harsh, lips in particular..I remember having nose bleeds frequently in class etc.  But the results were phonomenial and could not be argued with.  My skin on all parts of my body had completely cleared.  Even the blackheads on my nose had completely cleared.  My skin was better than other students who had had no trace of acne even.  It felt fresh, entirely soft and non greasy.  I was eccstatic.  I began getting a lot of attention from girls, people suddenly responded to me, wanted to be around me and began inviting me to various social gatherings.  Things were back on track and I could get on with my life.

 

BUT

 

Around 3 months after my treatment had ended I began getting the condition again, on all aforementioned areas, apart from, for some reason, my neck, which remained relatively clear.  I can't tell you how much of an impact this had on my whole character and disposition.  I relapsed into a depressive state.  The girls who had shown interest in me gave me a look of either horror or just pity.  People stopped talking to me, other kids called me names.  It was grim.  I often wished I hadnt had the remission days.  To have normal functioning skin, to be proud of it and then to have it all suddenly ripped away, felt so cruel and unfair. 

 

So what happened next?  I could no longer see my dermatoligst as my father had decided not to cover my medical insurance, and was instructed at the time by a GP that I should not take anymore as it would damage my liver etc.  I generally slipped into dispair and searched for a range of other products to help me for the next 10 years.  I did EVERYTHING, all varities of facial washes and exfoiliants, tea tree oil, witch hazel, african black soap, lemon juice, retin A cream, light and laser thearpy, antibiotics, drastic changes in diet, benzoyl peroxide, zince supplements, Vitamin B5, Ibuprofen etc etc etc etc.

 

After costing me a 5 year relationship with my partner and dropping out of university after 4 years of study, I decided it was time to try Isotretinoin again.  At this time I could now afford the treatment and was determined to rid myself of the disease.  I managed to get an appointment, at great cost, with my former dermatologist, whom still had my records.  At this time I was now 27 years old.  The course we both decided on was 40mg for around 15 months I think it was.  During this course, my back, chest and ass completely cleared...with only just a few blemishes, hardly noticable, occuring from time to time on my face.

 

After a few months or remission, I began breaking out again, this time just on my face and ass.  I returned to my derm and began an 80mg course, with the intention of taking it for 16-24 weeks.  At week 8 however my derm decided that the drug was not 'working' for me and told me to go cold turkey for another 8 weeks before seeing him again for a different treatment.  I was pissed off.  To have have to go through all the side effects 80mg brought for nothing.

 

I sought out a competing derm for a second opinion, at great expense.  He prescribed me a low dose treatment of 3 20mg capsules of isotretinoin a week, with some hydrocortisone cream for dry patches.  I have now been on this treatment for close to a month and i can report, it is working wonders.  I have very few side effects and next to no active acne.  My lips are slightly more chapped than usual but nothing major.  My skin seems to be on the mend.

 

Please feel free to drop me a message if you have any questions, enquries.  I'd be happy to help.

 

Regards,

Rob

 

By the by, these are products I have used and found effective during treatment:

 

Dry eyes - Murine dry eye redness and irritation drops

Lips - Aquarphor, Vaseline, Dr dans lip balm

Dry skin - Cetaphil and hydrocortisone cream

Active bumps - ibuprofen gel